Alert archive / Utah / Winter Storm Watches in 2016
Winter Storm Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm watch at Nov 26, 2016, 3:19 PM MST. It took effect at Nov 28, 2016, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 3:19 PM MST (22:19 UTC)
- In effect from
- Nov 28, 2016, 5:00 AM MST
- Expired
- Nov 27, 2016, 3:15 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Nov 26, 11:00 AM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 26, 11:00 AM MST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1100 AM MST Sat Nov 26 2016 .SYNOPSIS...High pressure will shift eastward today. A series of increasingly cold Pacific systems will cross the area Saturday night into Tuesday. && .DISCUSSION...The last quiet weather day for awhile continues this morning with mainly high clouds across the northern half of Utah. Temperatures are warming to above normal levels already with the Wasatch Front poised to average between 7-12 degrees above normal levels for the end of November. A Pacific trough is approaching the West Coast this morning. This trough will split later today, with the southern portion of the split crossing southern California into Arizona by Sunday morning. Coincident with this southern split will be a strengthening jet streak. While the main upper level support/lift for widespread precipitation will likely center on far eastern Utah and western Colorado, expect the eastern Utah valleys to see a period of snow Sunday morning. Additionally, deep southwesterly to westerly flow later tonight into Sunday morning coupled with more than sufficient deep layer moisture should allow for orographically enhanced snow to develop around midnight tonight and continue through the day Sunday. Much of the model guidance suggested around 0.50 to 0.75 inches of water for the 24 hour period with more to come with additional shortwaves moving through the area in a progressive pattern later Sunday into Tuesday. May need to hoist a long duration advisory for most of the mountains of Utah with the afternoon package but will wait for coordination with partners and the remainder of the 12Z guidance before making any decisions. Current forecast is on track and no updates are anticipated. && .AVIATION...Expecting southerly winds at the SLC terminal today and likely no lake breeze northwest switch, as southerly winds remain breezy. Ceilings will remain above 7000 ft through 05-06z tonight, before gradually lowering to MVFR conditions by 12z Sunday and then to IFR by 18z Sunday as widely scattered showers develop. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Dewey For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 26, 6:12 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 612 AM MST SAT NOV 26 2016 UTZ001>016-019>021-517-518-WYZ021-271330- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 612 AM MST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MILD TEMPERATURES WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY WITH INCREASING CLOUDS. THE FIRST IN A SERIES OF STORM SYSTEMS WILL BRING GENERALLY LIGHT SNOW SHOWERS TO THE MOUNTAINS MAINLY AFTER MIDNIGHT TONIGHT. VALLEYS WILL PRIMARILY SEE SCATTERED RAIN OR MIXED RAIN AND SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS WILL INCREASE AGAIN BY SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY EVENING AS THE SECOND IN A SERIES OF STORM SYSTEMS CROSSES THE AREA. SNOW LEVELS COULD REACH MOST VALLEY FLOORS BY LATE SUNDAY AFTERNOON OR EARLY SUNDAY EVENING BUT VALLEY ACCUMULATIONS ARE EXPECTED TO BE MINOR. HOWEVER...LOCALLY HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS...ESPECIALLY WEST-FACING SLOPES...WHICH MAY IMPACT TRAVEL OVER THE HIGHER PASSES. A THIRD AND EVEN COLDER STORM SYSTEM WILL IMPACT THE AREA MONDAY INTO TUESDAY. PERIODS OF HEAVY SNOW WILL BE POSSIBLE ALONG WEST TO NORTHWEST-FACING SLOPES AND ADJACENT VALLEYS AND BENCH AREAS. IN ADDITION...GUSTY NORTHWEST WINDS WILL BE POSSIBLE ESPECIALLY ACROSS NORTHWEST UTAH AND IN THE EASTERN VALLEYS. THIS STORM IS EXPECTED TO HAVE A MUCH GREATER IMPACT ON TRAVEL ALONG ALL ROUTES THROUGH THE MOUNTAINS AS WELL AS IN THE WESTERN VALLEYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:19 PM MST | Winter Storm Warning | SLC | 59 hr |
Nearby
Winter Storm Watches in Utah, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.